Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 137, NWS Charleston, SC

June 5, 2008Bryan County, Bulloch County, Evans County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 5, 2008, 6:09 PM EDT for Bryan County, Bulloch County, Evans County, Georgia. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2008, 6:09 PM EDT (22:09 UTC)
Expired
Jun 5, 2008, 7:00 PM EDT
In force
51 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Bulloch County, GA, Evans County, GA

The radar

The Charleston,SC radar (KCLX), 74 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:15 PM EDTHAIL 0.53 S Stilson, GAREPORT FROM THE 911 CENTER.
Jun 5, 6:15 PM EDTHAIL 0.753 S Stilson, GAREPORT FROM A STILSON RESTAURANT EMPLOYEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1640 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 052209
SVRCHS
GAC029-031-109-052300-
/O.NEW.KCHS.SV.W.0137.080605T2209Z-080605T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  NORTHEASTERN EVANS COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 700 PM EDT

* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTHEAST OF DENMARK...OR ABOUT 6 MILES NORTHEAST OF
  PEMBROKE...MOVING WEST AT 11 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...         
  AKINS...
  BROOKLET...
  NEVILS...DENMARK...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3222 8182 3242 8172 3226 8145 3217 8158
TIME...MOT...LOC 2209Z 101DEG 9KT 3221 8157

$$

33
3 follow-up statements
000 
WWUS52 KCHS 052233
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
632 PM EDT THU JUN 5 2008

GAC029-031-109-052300-
/O.CON.KCHS.SV.W.0137.000000T0000Z-080605T2300Z/
EVANS GA-BULLOCH GA-BRYAN GA-
632 PM EDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN BRYAN...SOUTHEASTERN BULLOCH AND NORTHEASTERN EVANS
COUNTIES...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR AKINS...OR ABOUT 9 MILES NORTH OF PEMBROKE...MOVING 
NORTHWEST AT 7 MPH. ANOTHER STRONG THUNDERSTORM WAS ALSO FOUND 2 
MILES NORTHWEST OF DENMARK...ALSO MOVING NORTHWEST AT 7 MPH. 

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3222 8182 3242 8172 3226 8145 3217 8158
TIME...MOT...LOC 2232Z 116DEG 6KT 3227 8159

$$

33
000 
WWUS52 KCHS 052249
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT THU JUN 5 2008

GAC029-031-109-052300-
/O.CON.KCHS.SV.W.0137.000000T0000Z-080605T2300Z/
EVANS GA-BULLOCH GA-BRYAN GA-
649 PM EDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN BRYAN...SOUTHEASTERN BULLOCH AND NORTHEASTERN EVANS
COUNTIES...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR AKINS...OR ABOUT 7 MILES NORTH OF PEMBROKE...MOVING 
NORTHWEST AT 7 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BROOKLET...DENMARK AND NEVILS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3222 8182 3242 8172 3226 8145 3217 8158
TIME...MOT...LOC 2249Z 116DEG 6KT 3223 8161

$$

33
000 
WWUS52 KCHS 052257
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
657 PM EDT THU JUN 5 2008

GAC029-031-109-052317-
/O.EXP.KCHS.SV.W.0137.000000T0000Z-080605T2300Z/
EVANS GA-BULLOCH GA-BRYAN GA-
657 PM EDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BRYAN...
SOUTHEASTERN BULLOCH AND NORTHEASTERN EVANS COUNTIES WILL EXPIRE AT
700 PM EDT...

AT 653 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS 
BEEN ALLOWED TO EXPIRE. HOWEVER...STRONG THUNDERSTORMS WITH GUSTY 
WINDS...VERY HEAVY RAINS AND LIGHTNING STRIKES WILL CONTINUE TO 
IMPACT PARTS OF BULLOCH AND EXTREME NORTHWESTERN BRYAN COUNTY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3222 8182 3242 8172 3226 8145 3217 8158
TIME...MOT...LOC 2257Z 116DEG 6KT 3224 8162

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:13 PM EDT, 56 minutes earlier.

Area forecast discussion, Jun 5, 5:13 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT THU JUN 5 2008

.SYNOPSIS...
HIGH PRESSURE WILL PERSIST ACROSS THE REGION INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE RECENTLY FIRE AGAINST ALL
ODDS AHEAD OF THE SEA BREEZE IN SOUTHEAST GEORGIA. HAVE UPDATED
OUR GRIDS AND TEXT PRODUCTS TO INCLUDE SLIGHT CHANCE POPS FOR THE
AREA WEST OF I-95 AND SOUTH OF I-16 THROUGH SUNSET.

TEMPERATURES AND CORRESPONDING HEAT INDICES ARE SLOWLY BUILDING
THIS AFTERNOON. A NUMBER OF MESONET AND FEDERAL FIRE WEATHER
OBSERVATION SITES THROUGHOUT THE HEAT ADVISORY AREA ARE CURRENTLY
REPORTING HEAT INDICES OF 102-106 DEGREES. SEE NO REASON TO MAKE
ANY SIGNIFICANT MODIFICATIONS TO THE CURRENT HEAT ADVISORY
CONFIGURATION AS THERE IS AT LEAST ANOTHER 3 HOURS FOR HEAT
INDICES TO PEAK...ALTHOUGH WE MAY OPT AT THE LAST MINUTE TO PEAR
BACK THE ADVISORY FROM SCREVEN AND ALLENDALE COUNTIES WHERE
DEWPOINTS HAVE DROPPED INTO THE MID 60S. THE HIGHEST HEAT INDICES
ARE STILL EXPECTED FROM CHATHAM COUNTY NORTHEAST THROUGH PORTIONS
OF BEAUFORT/CHARLESTON/DORCHESTER/COLLETON AND BERKELEY COUNTIES
THROUGH SUNSET. IT WILL BE ANOTHER MUGGY BUT DRY NIGHT WITH LOWS
FROM THE LOWER 70S INLAND TO THE MID TO UPPER 70S NEAR THE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
THE HOT UPPER RIDGE WILL REMAIN PARKED ACROSS THE SOUTHEAST U.S.
THROUGH FRIDAY NIGHT. MODEL FORECAST SOUNDINGS DEPICT THE COLUMN
DRYING OUT EVEN MORE BY FRIDAY AFTERNOON AS SUBSIDENCE INCREASES
IN RESPONSE TO THE BUILDING HEIGHTS ALOFT. IT WILL BE ANOTHER
CHALLENGING DEWPOINT FORECAST BUT EXPECT DEWPOINTS TO BE SEVERAL
DEGREES LOWER THAN TODAY AWAY FROM THE COAST AS DRIER AIR ALOFT
MIXES DOWN TO THE SURFACE. CORRESPONDING HEAT INDEX VALUES WILL
LIKELY BE A FEW DEGREES LOWER AS RESULT AND SHOULD MAX OUT IN THE
100-104 RANGE. DEWPOINTS WILL LIKELY POOL INTO THE LOWER-MID 70S
ALONG AND SOUTH OF THE SOUTH CAROLINA PORTION OF HIGHWAYS 17 AND
17-ALTERNATE SO A FEW LOCATIONS COULD REACH CLOSE TO 105 BY MID
AFTERNOON FRIDAY. CONDITIONS JUST TOO MARGINAL AT THIS TIME TO
JUSTIFY THE ISSUANCE OF A HEAT ADVISORY FOR FRIDAY...ALTHOUGH ONE
COULD STILL BE ISSUED PENDING MODEL TEMPERATURE AND DEWPOINT
TRENDS FROM THE 00Z MODEL RUNS TONIGHT. THE MID-LEVEL CAPPING
INVERSION LOOKS TO REMAIN IN TACT SO THE DRY WEATHER WILL PERSIST.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MODELS ARE IN AGREEMENT WITH THE HIGH PRESSURE ALOFT HOVERING OVER
THE AREA FOR THE WEEKEND THEN SLOWLY PUSHING INTO THE ATLANTIC
AROUND MID WEEK. AT THE SURFACE...HIGH PRESSURE WILL HOLD STRONG
BEFORE A WEAK SHORTWAVE ENTERS THE AREA EARLY NEXT WEEK. A
POSSIBILITY OF THE DEVELOPMENT OF ISOLATED SHOWERS/THUNDERSTORMS IN
THE AFTERNOON EARLY TO MID WEEK ESPECIALLY IN SOUTHEASTERN GEORGIA.
ONLY HAVE A MENTION OF LOW END SLIGHT CHANCE DURING THIS TIME PERIOD.

TEMPERATURES WILL BE AT OR ABOVE AVERAGE THROUGH THE EXTENDED.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
THERE IS A LITTLE SHRA/TSRA DEVELOPMENT ALONG AND NEAR THE SEA
BREEZE BOUNDARY IN THE VICINITY OF KSAV THIS AFTN. THUS HAVE ADDED
MENTION OF TS UNTIL 22Z FOR THAT TERMINAL. OTHERWISE...VFR
CONDITIONS ARE EXPECTED TO PREVAIL FOR BOTH KCHS AND KSAV THROUGH
THE 18Z FRIDAY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED TO PREVAIL.

&&

.MARINE...
SOUTHERLY FLOW REGIME WILL PERSIST THROUGH FRIDAY NIGHT. CONDITIONS
FAVOR NOCTURNAL JETTING BOTH NIGHT WITH SEA BREEZE INFLUENCES
ALONG THE COAST FRIDAY AFTERNOON. WINDS NO HIGHER THAN 15-20 KT
THROUGH THE PERIOD WITH SEAS 2-3 FT.

SATURDAY THROUGH TUESDAY...ATLANTIC HIGH PRESSURE WILL BE THE DOMINANT
WEATHER FEATURE RESULTING MAINLY TRANQUIL WEATHER CONDITIONS.
WIND SPEEDS WILL BE AT 15 KNOTS OR LESS WITH SOME ENHANCEMENTS
NEAR THE COAST DUE TO THE SEA BREEZE IN THE AFTERNOON. SEAS WILL
BE 3 FEET OR LESS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ088-101-118-
     119.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>051.
MARINE...NONE.

&&

ST
Hazardous weather outlook, Jun 5, 11:05 AM EDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1105 AM EDT THU JUN 5 2008

GAZ087-099-100-114>117-137>141-061030-
JENKINS-CANDLER-BULLOCH-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
1105 AM EDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

EXCESSIVE HEAT...HEAT INDEX VALUES WILL REACH BETWEEN 101 AND 104
DEGREES THIS AFTERNOON AS TEMPERATURES RISE INTO THE MID TO UPPER
90S AWAY FROM THE IMMEDIATE COAST. A FEW LOCATIONS WELL INLAND MAY
APPROACH 100 DEGREES THIS AFTERNOON.

THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE
TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WWW.ERH.NOAA.GOV/CHS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-061030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1105 AM EDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ088-101-118-119-SCZ040-042>045-047>051-061030-
SCREVEN-EFFINGHAM-INLAND CHATHAM-COASTAL CHATHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1105 AM EDT THU JUN 5 2008

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 5, 4:42 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT THU JUN 5 2008

GAZ101-118-119-SCZ047-051-052115-
COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND CHATHAM-INLAND
JASPER-
442 PM EDT THU JUN 5 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...CHATHAM
COUNTY AND JASPER COUNTY THROUGH 515 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR MONTEITH...OR ABOUT 11
MILES NORTHWEST OF SAVANNAH...MOVING WEST AT 11 MPH.

AREAS IN AND AROUND BLOOMINGDALE...EDEN...GARDEN CITY...MARLOW...
MEINHARD...MELDRIM...MONTEITH...PINEORA...POOLER...PORT WENTWORTH...
SAVANNAH AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 515 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 5, 4:56 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT THU JUN 5 2008

GAZ101-118-SCZ047-052145-
EFFINGHAM-INLAND CHATHAM-INLAND JASPER-
456 PM EDT THU JUN 5 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...CHATHAM COUNTY
AND JASPER COUNTY THROUGH 545 PM EDT...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OLEARY TO FAULKVILLE...OR ALONG A LINE EXTENDING FROM
12 MILES NORTHWEST OF SAVANNAH TO 13 MILES SOUTH OF
SPRINGFIELD...MOVING NORTHWEST AT 5 MPH.

AREAS IN AND AROUND COLDBROOK...HARDEEVILLE....EBENEZER...GUYTON...
MARLOW...MONTEITH...PINEORA...PORT WENTWORTH...RINCON AND STILLWELL
WILL BE IMPACTED THROUGH 545 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33
Special weather statement, Jun 5, 5:23 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT THU JUN 5 2008

GAZ100-114>116-138-052215-
BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-TATTNALL-
523 PM EDT THU JUN 5 2008

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY...
BULLOCH COUNTY...BRYAN COUNTY AND LIBERTY COUNTY THROUGH 615 PM
EDT...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR REKA...OR ABOUT 6
MILES SOUTHWEST OF PEMBROKE...MOVING NORTHWEST AT 6 MPH.

AREAS IN AND AROUND DAISY...GROVELAND AND PEMBROKE WILL BE IMPACTED
THROUGH 615 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33
Special weather statement, Jun 5, 5:39 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT THU JUN 5 2008

GAZ100-101-116-052245-
BULLOCH-EFFINGHAM-INLAND BRYAN-
539 PM EDT THU JUN 5 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH COUNTY
AND BRYAN COUNTY THROUGH 645 PM EDT...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STILLWELL TO EDEN...OR ALONG A LINE EXTENDING FROM 9
MILES EAST OF SPRINGFIELD TO 12 MILES SOUTH OF SPRINGFIELD...MOVING
WEST AT 10 MPH.

AREAS IN AND AROUND BLITCHTON...EBENEZER...EDEN...GUYTON...MARLOW...
MELDRIM...PINEORA...RINCON...SPRINGFIELD...STILLWELL AND STILSON
WILL BE IMPACTED THROUGH 645 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:16 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch59 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.